Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 191, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2024, 4:46 PM CDT for Franklin County, Lawrence County, Lincoln County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2024, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 4, 2024, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:19 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 4, 3:19 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 319 PM CDT Tue Jun 4 2024 ...New DISCUSSION... .DISCUSSION... Issued at 318 PM CDT Tue Jun 4 2024 Rest of this afternoon through Wednesday... Cold pool has drifted far across the area, with majority of the focus of moist southerly flow & destabilization along & ahead of the boundary for southwestern areas. There has been a uptick in convective organization as the storms move in across the MS River corridor & should continue to mature as they propagate eastward. There is a core of storms moving across south-central LA that have a deep cold pool & should tap into the stout environment mainly south of the I-20 corridor. With 340-350K 925-850mb Theta E reservoir over the Gulf Coast region & nosing into the Hwy 84 corridor, this environment should be able to support more maturing of this convective complex. There is some expectation of an eventual more north-south orientation of a line progged to swing eastward along the Hwy 84 corridor. As mentioned before, steep mid- level lapse rates of 6-8 deg C, 30-35kts mean bulk shear & ongoing 2-4k J/kg ML/MUCAPE south & south of the I-20 corridor should focus the potential for severe storms. Adjusted the severe graphic to focus mainly south of I-20 with the "Slight" risk area. Main threats remains to be damaging winds of 60-70mph & some hail. With recent rains & expected potential for an additional 2-3 inches, with locally higher amounts possible, some localized flash flooding potential remain possible, but especially across the southern half of the "Limited" zone along & south of I-20 & west of I-55. Lastly, there has been some potential for a somewhat weak but earlier evident wake low in the back sharp edge of this precip. Expect these storms to move out of the region into the early evening hours, possibly as early as 8-10PM but left the going end timing as is for now. Strong deep layer flow is progged to swing over the top of the southwestern ridge tonight & into Wednesday, leading to a frontal zone & southern shortwave ascent again Wednesday morning through the aftn hours. Mesoscale details will be key, convective allowing models indicate another MCS diving down out of the Ozarks, moving into the northwest ArkLaMiss Delta around daybreak & potentially reinvigorating after daybreak into the aftn hours on Wednesday. With mid-level lapse rates around 7-8 deg C, 29-31C vertical totals & 25-35kts mean bulk shear in the 0-3km/0-6km layers, isolated severe storms are possible, especially where the highest Theta E reservoir resides across the southwestern areas along & south of I-20 & into the Hwy 84 corridor. Lows will be seasonably warm in the low-mid 70s, while near to slightly seasonably warm southeast of the Natchez Trace in the low 90s while near seasonable values in the mid-upper 80s to the northwest. /DC/ Wednesday through Tuesday: Continuing into Wednesday another round of potentially severe storms will be possible across much of the southwestern portions of the CWA at least, and the main threat will be damaging wind gusts. Isolated showers and thunderstorms possible for the rest of the area. Weak high pressure expanding into the southern plains and high pressure over the southeastern US will leave our area sandwiched between the two leading to moisture steadily feeding into the area. We can expect PWs to near the 2 inch range with northwesterly winds aloft in the 25-35kt range will lead to the probable lines of convection moving into the area by daybreak Wednesday. Expect this activity to be mainly confined to before daybreak and again going into the afternoon as daytime heating may lead to redevelopment some of which may be strong to severe. Otherwise the long term period will be dominated by continuous chances for isolated showers and thunderstorms almost everyday of the period with possible low end chances for marginally severe storms. This activity will be mainly in the southwest where the most favorable storm environment will be but we will continue to keep messaging day to day. By Friday going into Saturday a cold front will push southeast into our area limiting storm coverage and intensity in the area as drier air filters into the area. Sunday rain chances will continue into Monday with a weak shortwave primed to drop into the area by mid afternoon bring a return to rain and storm chances. Tuesday, troughing across the rockies will begin to shift eastward continuing rain chances into midweek./KP/ && .AVIATION... (18Z TAFS) Issued at 249 PM CDT Tue Jun 4 2024 VFR conditions prevail across the region this afternoon. Another round of SHRA & TSRA is moving in from the west, with 50 kt wind gusts & 1 inch hail possible. Brief categorical reductions will be possible in storms. Late tonight into early Wed morning, low MVFR stratus ceilings will be possible again & patchy fog cannot be ruled out. These ceilings & fog should lift just after daybreak Wednesday, with another round of SHRA & TSRA psbl by daybreak in west-northwest TAF sites & spreading east- southeast through the aftn hours. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 89 71 89 / 20 60 50 30 Meridian 70 91 70 90 / 30 50 60 40 Vicksburg 73 87 71 90 / 20 60 40 20 Hattiesburg 73 92 73 91 / 20 40 40 50 Natchez 73 89 70 89 / 20 50 40 30 Greenville 73 86 71 91 / 20 60 30 10 Greenwood 72 86 70 90 / 30 70 40 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/KP/
In the hours before
Local storm report, Jun 4, 2:18 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
218 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Tstm Wnd Dmg 1 SSE Pine Ridge 31.61N 91.33W
06/03/2024 Adams MS Emergency Mngr
A few trees down along Foster Mound Road.
&&
CESpecial weather statement, Jun 4, 2:38 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
238 PM CDT Tue Jun 4 2024
LAZ016-023>026-MSZ047-053-059-060-042045-
Tensas LA-Madison LA-Concordia LA-Catahoula LA-Franklin LA-Adams MS-
Jefferson MS-Warren MS-Claiborne MS-
238 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT TENSAS...SOUTHEASTERN MADISON...
CONCORDIA...CENTRAL CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES...
SOUTHERN WARREN...CLAIBORNE...JEFFERSON AND ADAMS COUNTIES THROUGH
345 PM CDT...
At 237 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Tallulah to near
Walters. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Vicksburg, Ferriday, Newellton, Clayton, Mound, Larto, Lake Bruin,
Somerset, Helena, and Lee Bayou around 245 PM CDT.
Natchez, St. Joseph, Ridgecrest, Waterproof, Monterey, Spokane,
and Le Tourneau around 250 PM CDT.
Vidalia, Deer Park, and Yokena around 255 PM CDT.
Alcorn State and Church Hill around 300 PM CDT.
Port Gibson, Reganton, Rocky Springs, Slocum, Lorman, and Stanton
around 305 PM CDT.
Fayette, Hermanville, Pattison, Cranfield, Sibley, Red Lick, and
Stampley around 310 PM CDT.
Kingston and Mcnair around 315 PM CDT.
Blue Hill and Peyton around 320 PM CDT.
Other locations impacted by these storms include Delta and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 9201 3246 9113 3246 9097 3242 9096
3245 9078 3236 9069 3219 9074 3161 9074
3161 9115 3135 9116 3132 9147 3123 9149
3123 9157 3113 9163 3104 9157 3109 9172
3120 9168 3129 9189 3123 9192 3123 9199
TIME...MOT...LOC 1937Z 291DEG 43KT 3239 9112 3147 9198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 4, 4:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
404 PM CDT Tue Jun 4 2024
MSZ042-042145-
Yazoo MS-
404 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN YAZOO COUNTY
THROUGH 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Myrleville, or 8 miles southeast of Yazoo City, moving north at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Yazoo City and Benton around 410 PM CDT.
Eden around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3302 9034 3301 9034 3292 9009 3266 9032
3271 9045 3301 9037 3301 9035 3302 9035
TIME...MOT...LOC 2104Z 196DEG 21KT 3277 9033
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Local storm report, Jun 4, 4:08 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
408 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM Tstm Wnd Dmg 4 WSW Morton 32.34N 89.73W
06/03/2024 Scott MS Amateur Radio
Tree snapped along Morton Rankin County Line
Rd.
&&
19Special weather statement, Jun 4, 4:08 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
408 PM CDT Tue Jun 4 2024
MSZ049-054-055-042200-
Copiah MS-Rankin MS-Simpson MS-
408 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RANKIN...WESTERN
SIMPSON AND EASTERN COPIAH COUNTIES THROUGH 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockport, or 10 miles east of Hazlehurst, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Georgetown, Hopewell, and Union around 415 PM CDT.
Harrisville around 420 PM CDT.
Whites around 430 PM CDT.
Star and Piney Woods around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and south central Mississippi.
&&
LAT...LON 3205 9027 3205 9023 3209 9023 3209 9025
3210 9024 3211 9025 3212 9024 3215 9024
3210 8988 3175 9010 3176 9013 3173 9019
3172 9023 3170 9026 3170 9032
TIME...MOT...LOC 2108Z 200DEG 29KT 3182 9022
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 4, 4:33 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
433 PM CDT Tue Jun 4 2024
MSZ061-062-042230-
Lincoln MS-Franklin MS-
433 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT LINCOLN AND EASTERN FRANKLIN
COUNTIES THROUGH 530 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caseyville to 7 miles southwest of Little
Springs. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mccall Creek, Caseyville, and Little Springs around 440 PM CDT.
Center Point, Vaughn, and Loyd Star around 445 PM CDT.
West Lincoln around 450 PM CDT.
Brookhaven around 455 PM CDT.
Bogue Chitto around 505 PM CDT.
Enterprise around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, south central and southwestern Mississippi.
&&
LAT...LON 3135 9090 3161 9079 3161 9074 3170 9073
3170 9042 3169 9041 3169 9038 3170 9038
3170 9028 3171 9025 3135 9025
TIME...MOT...LOC 2132Z 271DEG 23KT 3167 9070 3134 9084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:01 PM CDT | Special Weather Statement | JAN | Claiborne | 29 min |
| Jun 3, 7:32 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jun 3, 7:52 PM CDT | Special Weather Statement | JAN | Bolivar | 53 min |
| Jun 3, 8:21 PM CDT | Special Weather Statement | JAN | Warren | 24 min |
| Jun 3, 8:23 PM CDT | Special Weather Statement | JAN | Yazoo | 37 min |
| Jun 3, 8:40 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 80 min |
| Jun 3, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 77 min |
| Jun 3, 9:03 PM CDT | Special Weather Statement | JAN | Holmes | 27 min |
| Jun 3, 9:05 PM CDT | Special Weather Statement | JAN | Madison | 25 min |
| Jun 3, 9:12 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 33 min |
| Jun 3, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 76 min |
| Jun 3, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 72 min |
| Jun 3, 9:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 81 min |
| Jun 3, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 41 min |
| Jun 3, 10:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 70 min |
| Jun 3, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott, Simpson, Smith | 74 min |
| Jun 3, 10:50 PM CDT | Special Weather Statement | JAN | Franklin, Lincoln | 25 min |
| Jun 3, 11:34 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 31 min |
| Jun 4, 12:02 AM CDT | Special Weather Statement | JAN | Covington, Jasper, Smith | 43 min |
| Jun 4, 12:38 AM CDT | Special Weather Statement | JAN | Clarke, Jones | 52 min |
| Jun 4, 12:40 AM CDT | Special Weather Statement | JAN | Adams | 50 min |
| Jun 4, 2:38 PM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson, Warren | 67 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 63 min |
| Jun 4, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 63 min |
| Jun 4, 4:04 PM CDT | Special Weather Statement | JAN | Yazoo | 41 min |
| Jun 4, 4:08 PM CDT | Special Weather Statement | JAN | Simpson | 52 min |
| Jun 4, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 58 min |
| Jun 4, 4:33 PM CDT | Special Weather Statement | JAN | Lincoln | 57 min |
| Jun 4, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 62 min |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Scott | 58 min |
| Jun 4, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 65 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Marion | 63 min |
| Jun 4, 6:31 PM CDT | Special Weather Statement | JAN | Attala, Leake, Neshoba, Winston | 44 min |
| Jun 4, 6:39 PM CDT | River Flood Warning | JAN | Hinds, Warren | 6 days |
| Jun 4, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 64 min |
| Jun 4, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Smith | 59 min |
| Jun 3, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 82 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 66 min |
| Jun 3, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 64 min |
| Jun 3, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 71 min |
| Jun 3, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Madison, Tensas | 69 min |
| Jun 4, 12:18 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.